Pennsylvania, 2005Damaging Wind in Pennsylvania, September 16, 2005
September 16, 2005 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 16, 2:03 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 16, 2:03 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT FRI SEP 16 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. HIGH PWAT IN NAM AND SREF
SUGGEST ANY LOCATION HIT BY A SHOWER OR THUNDERSTORM COULD SEE A
BRIEF PERIOD OF HEAVY RAIN. SHOWER ACTIVITY WILL DIMINISH RAPIDLY
AFTER SUNSET.
OVERNIGHT MOISTURE AND LIGHT WINDS WILL PRODUCE AREAS OF FOG AND LOW
CLOUDS. OVERNIGHT LOWS WILL MAINLY BE IN THE UPPER 50S TO THE MID
70S. THE FOG AND LOW CLOUDS WILL BE SLOW TO BURN OFF SATURDAY AM.
MOST SREF MEMBERS SHOWS RAPIDLY LOWERING PWAT AND LOW PROBABILITY OF
SHOWERS. MOS GUIDANCE IS COOLER THAN SREF 2M TEMPS...LEANED TOWARD
MOS.
SATURDAY WILL BE ONE OF DRYING OUT AND IMPROVING CONDITIONS IN
THE AFTERNOON. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 60S
NORTH TO THE LOWER 80S SE. THE GFS AND NAM MOS IS A FEW DEGREES
WARMER THAN THE SREF 2M TEMPS. CUT THE MAX TEMPS BACK A DEGREE OR
TWO BASED ON SREF 2M TEMPS. SREF 2M ENSEMBLE MEAN TEMPS ARE HARD TO
BEAT ON PARTLY TO MOSTLY SUNNY DAYS.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...
AFTER SYSTEM ON SATURDAY MOVES OUT A RETURN TO FALL WEATHER IS
EXPECTED AS HIGH PRESSURE MOVE BACK OVER THE MID ATLANTIC. THE
NEXT SYSTEM APPROACHES PA ON MONDAY NIGHT AS LOW PRESSURE MOVE
ACROSS THE GREAT LAKES AREA AN INTO THE EAST COAST. ALTHOUGH AT
THIS TIME NOT A HECK OF A LOT OF MOISTURE ASSOCIATED WITH THE
SYSTEM...ANY RAIN IS GOING TO BE HELPFUL FOR DRY CONDITIONS.
WHEN THIS SYSTEM PASSES ON TUE EVENING/WEDNESDAY EXPECT ANOTHER
RUN OF FALL LIKE WEATHER.
&&
.AVIATION...
VFR AND MFVR CONDITIONS WILL DOMINATE THE REGION WITH SOME AREAS OF
IFR CONDITIONS...MAINLY ALONG A LINE OF SHOWERS AND THUNDERSTORMS
WHICH WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EVENING.
OVERNIGHT...LIGHT WINDS AND MOISTURE WILL PRODUCE FOG. EXPECT MANY
AREAS OF LIFR AND IFR CONDITIONS. WEATHER CONDITIONS WILL IMPROVE
STEADILY TO VFR AND MVFR CONDITIONS LATE SATURDAY MORNING.
THOSE FLYING THIS AFTERNOON SHOULD CHECK THE RADAR BEFORE TAKEOFF.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...GRUMM
LONG TERM...ONDREJIK
AVIATION...GRUMM
Hazardous weather outlook, Sep 16, 3:15 AM EST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 AM EDT FRI SEP 16 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-170815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
415 AM EDT FRI SEP 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 16, 2:31 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT FRI SEP 16 2005
PAZ019-026-027-162030-
HUNTINGDON-MIFFLIN-SOUTHERN CENTRE-
331 PM EDT FRI SEP 16 2005
...STRONG THUNDERSTORMS WILL AFFECT HUNTINGDON...MIFFLIN AND EXTREME
SOUTHERN CENTRE COUNTIES THROUGH 530 PM...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
STATE COLLEGE TO 6 MILES EAST OF HUNTINGDON TO 9 MILES SOUTHWEST OF
HUNTINGDON...MOVING EAST NORTHEAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR MCALEVYS FORT AROUND 340
PM...RAYSTOWN DAM AND BOALSBURG AROUND 345 PM...MILL
CREEK...BELLEVILLE... ALLENSVILLE AROUND 355 PM...POTTERS MILLS
AROUND 400 PM...SEVEN MOUNTAINS...REEDSVILLE AROUND 410
PM...YEAGERTOWN AND MILROY AROUND 420 PM.
A 10 TO 20 MINUTE VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Special weather statement, Sep 16, 3:27 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT FRI SEP 16 2005
PAZ037-162130-
TIOGA-
427 PM EDT FRI SEP 16 2005
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST AND CENTRAL TIOGA
COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST SOUTHWEST OF WELLSBORO...MOVING
EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR GAINES AROUND 430
PM...LEONARD HARRISON STATE PARK AROUND 445 PM...MORRIS AROUND 500
PM...WELLSBORO AROUND 505 PM AND KEENEYVILLE AROUND 520 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREE LIMBS...AND
PROPELLING LOOSE OUTDOOR OBJECTS.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
FORECASTER: KL
Special weather statement, Sep 16, 3:53 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT FRI SEP 16 2005
PAZ028-050-162200-
JUNIATA-SNYDER-
453 PM EDT FRI SEP 16 2005
...STRONG THUNDERSTORMS WILL AFFECT JUNIATA AND SNYDER COUNTIES
THROUGH 6 PM...
A CLUSTER OF LOCALLY STRONG THUNDERSTORMS CONTINUES TO MOVE EAST
NORTHEAST ACROSS MIFFLIN COUNTY...AND WILL AFFECT JUNIATA AND SNYDER
COUNTIES THROUGH 6 PM. TOWNS SUCH AS BLACKLOG...MIFFLINTOWN...AND
MCALISTERVILLE WILL BE MOST PRONE TO THESE STORMS THROUGH 545
PM...AS WELL AS BEAVERTOWN...AND MIDDLEBURG IN SNYDER COUNTY BETWEEN
515 PM AND 6 PM.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE MAY CAUSE DOWNED TREE LIMBS...AND MAY PROPEL
LOOSE OUTDOOR OBJECTS.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
FORECASTER: KL
Local storm report, Sep 16, 4:15 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WELLSBORO 41.75N 77.30W
09/16/2005 0.75 INCH TIOGA PA EMERGENCY MNGR
DIME AND PENNY SIZED HAIL WAS REPORTED BY EMERGENCY
MANAGEMENT.
&&
VGCLocal storm report, Sep 16, 4:21 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WELLSBORO 41.75N 77.30W
09/16/2005 2.00 INCH TIOGA PA EMERGENCY MNGR
TWO INCH DIAMETER HAIL WAS REPORTED BY EMERGENCY
MANAGEMENT.
&&
VGCThunderstorm Wind, Tioga
- When
- September 16, 4:22 PM EST
- Where
- Tioga County, 5 mi E of Wellsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.750, -77.200
Thunderstorm winds knocked down multiple trees in Charleston Township east of Wellsboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, September 16, 20051 death · 1 event
- Flash Flood in New York, September 16 to 17, 2005$500,000 · 1 event
- Lightning Strike in Louisiana, September 16, 2005$100,000 · 1 event
- Lightning Strike in Louisiana, September 16, 2005$90,000 · 1 event
- Damaging Winds in Virginia, September 16, 2005$35,000 · 50 kt wind · 2 events
- Dense Fog in Kansas, September 16, 200513 events
- Flash Flood in New York, September 16 to 17, 2005$15,000 · 1 event
- Storm Surge in New Jersey, September 16, 20055 events
- Hail in North Dakota, September 16 to 17, 20050.88 in hail · 2 events
- Hail in Minnesota, September 16 to 17, 20050.88 in hail · 2 events
- Rip Current in Delaware, September 16 to 17, 20051 event
- Flood in Ohio, September 16, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474088.